MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a hawkone atherectomy device and spider fx embolic protection device with a 7fr non-medtronic sheath during treatment of a 250mm calcified lesion in the patient's mid left superficial femoral artery and popliteal artery.Slight vessel to rtuosity and severe calcification are reported.Artery diameter reported as 6mm.Lesion exhibited 80% stenosis.Ifu was followed.The vessel was not pre-dilated.  it is reported the spider fx would not pull back into catheter when prepping.A new spider fx was opened and used.It is reported during use of the hawkone device the material from nosecone ¿line¿ came off.It was the line on the nose cone used to show that the quidewire lumen is lined up.The line was observed to be missing from the outer marker for wire lumen that did come out of the patient with the device.Physician was not aware of the detachment inside the patient.Recognized the defect when removed for cleaning.Imaging did not lead physician to believe there was a foreign body left.Atherectomy device was used in patient.Replacement hawkone device was used.No patient injury reported.When the device was returned for evaluation, it was noted that the lumen was fully detached.
 
Additional Manufacturer Narrative
Product analysis a visual inspection of the returned device found that the guidewire lumen was completely detached and missing from the nosecone.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14010948
Report Number9612164-2022-01312
Device Sequence Number5317421
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0010636854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/05/2022
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight75 KG